Alert archive / Arkansas / Flash Flood Warnings in 2009
Flash Flood Warning 154, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Sep 4, 2009, 3:17 PM CDT for Poinsett County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2009, 3:17 PM CDT (20:17 UTC)
- Expired
- Sep 4, 2009, 5:54 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Poinsett County, AR
The radar
The Memphis radar (KNQA), 95 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 508 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 927 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 042017
FFWMEG
ARC111-042315-
/O.NEW.KMEG.FF.W.0154.090904T2017Z-090904T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
317 PM CDT FRI SEP 4 2009
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN POINSETT COUNTY IN EASTERN ARKANSAS...
* UNTIL 615 PM CDT
* AT 317 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 2 INCHES OF RAINFALL
HAS OCCURRED IN THE PAST 30 MINUTES. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT HOUR.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
INCLUDE WEINER AND WALDENBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3564 9082 3545 9079 3544 9087 3544 9104
3562 9104
$$1 follow-up statement
000
WGUS74 KMEG 042254
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
554 PM CDT FRI SEP 4 2009
ARC111-042304-
/O.CAN.KMEG.FF.W.0154.000000T0000Z-090904T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POINSETT AR-
554 PM CDT FRI SEP 4 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHWESTERN
POINSETT COUNTY...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3564 9082 3545 9079 3544 9087 3544 9104
3562 9104
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 12:50 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Sep 4, 12:50 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 1250 PM CDT FRI SEP 4 2009 .UPDATE... UPDATED FOR AVIATION. && .PREV DISCUSSION... /ISSUED 1102 AM CDT FRI SEP 4 2009/ UPDATE...REGIONAL WSR-88D RADAR TRENDS THIS MORNING INDICATE A SMALL AREA OF SCATTERED RAIN SHOWERS WITH ISOLATED THUNDERSTORMS MOVING THROUGH PORTIONS OF WEST TENNESSEE. WATER VAPOR SATELLITE/UPPER AIR PROFILER TRENDS SHOW A MID LEVEL SHORTWAVE DEPARTING THE LOWER MISSISSIPPI WHILE A STRONGER SHORTWAVE/UPPER LEVEL LOW IS LOCATED ACROSS EASTERN KANSAS/SOUTHWEST MISSOURI. BASED ON LATEST SHORT TERM TRENDS THINK CHANCES FOR SHOWERS/THUNDERSTORMS WILL DIMINISH ACROSS THE FORECAST AREA...ESPECIALLY EAST OF THE MISSISSIPPI RIVER FOR THE AFTERNOON AFTER THE ACTIVITY ACROSS WEST TENNESSEE MOVES OUT OF THE FORECAST AREA IN THE NEXT 2 TO 3 HOURS AND WEAK SUBSIDENCE TEMPORARILY BUILDS INTO THE MID SOUTH. AS THE NEXT SHORTWAVE ENTERS THE AREA BY EARLY TONIGHT...WILL KEEP LOW END CHANCES GOING ACROSS PORTIONS OF NORTHEAST ARKANSAS/MO BOOTHEEL. WILL MAKE ADJUSTMENTS TO POPS AND TEMPERATURES FOR AFTERNOON. UPDATED GRIDS WILL BE PUBLISHED SHORTLY. CJC PREV DISCUSSION... /ISSUED 630 AM CDT FRI SEP 4 2009/ DISCUSSION... UPDATED FOR 12Z AVIATION DISCUSSION. PREV DISCUSSION... /ISSUED 434 AM CDT FRI SEP 4 2009/ DISCUSSION... PATCHY DENSE FOG EARLY THIS MORNING EAST OF UNION CITY TN TO CHARLESTON MS LINE AND DETERMINING RAIN CHANCES ACROSS THE ENTIRE AREA THIS UPCOMING LABOR DAY WEEKEND ARE THE MAIN FORECAST CHALLENGES. MODELS WERE IN FAIR AGREEMENT. USED A BLEND OF THEM WITH A SLIGHT PREFERENCE TOWARDS THE LATEST 00Z NAM/ECMWF MODELS AS THESE MODELS SEEMED TO AGREE BEST. THE BIGGEST CHANGE TO THE PREVIOUS FORECAST WAS TO LOWER RAIN CHANCES TODAY. AT 430 AM CDT ACROSS THE MIDSOUTH AND FORECAST AREA...SURFACE TEMPERATURES RANGED FROM 57 AT SAVANNAH TN TO 73 AT MARIANNA AR. PATCHY DENSE FOG WAS REPORTED IN A FEW LOCATIONS ACROSS WEST TN NEAR JACKSON...PARIS...AND HUNTINGDON AS WELL AS CORINTH MS. MORE CLOUD COVER WAS WEST OF THESE LOCATIONS WITH A FEW SHOWERS NEAR WYNNE AND FISHER AR. A WEAK SURFACE TROUGH WAS NEAR THE MS RIVER AND A MID LEVEL SHORT WAVE/LOW PRESSURE DISTURBANCE WAS OVER NW KANSAS. THROUGH 10 AM CDT...WILL CLOSELY MONITOR DENSE FOG DEVELOPMENT EAST OF THE LINE MENTIONED IN THE FIRST SENTENCE. THINK A FEW LOCATIONS WILL EXPERIENCE DENSE FOG WITH VISIBILITIES BELOW 1/4 MILE...BUT NOT SURE HOW WIDESPREAD THE FOG WILL BE...ESPECIALLY WITH SOME LOW/MID CLOUDS MOVING IN FROM THE EAST. AT THIS TIME...HELD OFF ON ISSUING A DENSE FOG ADVISORY FOR THESE AREAS. AFTER 10 AM CDT...WARM AND MAINLY RAINFREE WEATHER WILL OCCUR ACROSS THE AREA. LOWERED RAIN CHANCES OVER THE ENTIRE AREA AS BELIEVE MID LEVEL CAPPING...LACK OF DEEP MOISTURE WITH PW 1.2 TO 1.6 INCHES...AND LACK OF SIGNIFICANT LIFT SHOULD LIMIT SHOWER/STORM DEVELOPMENT. APPEARS THE BEST CHANCES FOR CONVECTION TODAY WILL BE NEAR A JONESBORO AR TO MEMPHIS TO TUPELO MS LINE WHERE SLIGHTLY HIGHEST MOISTURE WITH PW AROUND 1.6 IN WILL BE LOCATED. BUT WITH WEAK SHEAR...THINK CONVECTION WILL BE 20 TO 30 PERCENT COVERAGE AT MOST. STRONG OR SEVERE STORMS APPEAR UNLIKELY WITH ONLY WEAK INSTABILITY FORECAST. WENT WITH THE WARMER SIDE OF MODEL GUIDANCE FOR HIGHS TODAY...MAINLY IN THE 83 TO 88 DEGREE RANGE. TONIGHT...APPEARS DEEPER MOISTURE AND BETTER LIFT FROM AN APPROACHING SHORT WAVE/MID LEVEL LOW PRESSURE DISTURBANCE WILL BRING A BETTER SHOT FOR SHOWERS AND THUNDERSTORMS TO AREAS WEST OF THE MS RIVER. TIERED RAIN CHANCES FROM 5 TO 10 PERCENT OVER NE MS TO 50 OVER NE AR. PATCHY DENSE FOG MAY AGAIN DEVELOP EAST OF THE MS RIVER. LOWS WILL RANGE FROM THE UPPER 50S NEAR TN RIVER TO UPPER 60S AT MEMPHIS. SATURDAY THROUGH SUNDAY NIGHT...DEEPER MOISTURE AND LIFT WILL MOVE EAST AND BRING SCATTERED SHOWERS AND STORMS TO THE AREA. BEST RAIN CHANCES WILL BE WEST OF THE MS RIVER SATURDAY AND EAST OF THE MS RIVER ON SUNDAY. ORGANIZED SEVERE STORM POTENTIAL APPEARS TO BE LOW WITH WEAK SHEAR FORECAST...THOUGH MAY HAVE TO MONITOR FOR LOCALLY HEAVY RAINFALL AS SHOWERS/STORMS MAY BE SLOW MOVERS. APPEARS MUCH OF THE AREA WILL GET WET DURING THIS TIME FRAME WITH AVERAGE RAINFALL AMOUNTS BETWEEN 0.25 AND 0.50 INCH. THERE WILL BE MANY MORE DRY HOURS THAN WET ONES OVER MUCH OF THE AREA...WITH THE POSSIBLE EXCEPTION OF NE AR...MO BOOTHEEL...AND FAR NW TN WHERE MID LEVEL TROUGH WILL BE SLOW TO DEPART. SPLIT THE DIFFERENCE BETWEEN THE COOLER 00Z MET AND WARMER 00Z MAV NUMBERS. LABOR DAY...APPEARS WARM MOIST UNSTABLE AIR WILL REMAIN OVER THE AREA AND BRING ISOLATED TO SCATTERED MAINLY AFTERNOON CONVECTION. COVERAGE MAY BE LIMITED WEST OF THE MS RIVER WITH STRONGER CAPPING. LIKE SATURDAY AND SUNDAY...THERE WILL BE MANY MORE DRY HOURS THAN WET ONES. LOCALLY HEAVY RAINFALL MAY BE A CONCERN...THOUGH WIDESPREAD FLOODING OR SEVERE STORMS APPEAR UNLIKELY. TEMPERATURES WILL NEAR OR JUST BELOW NORMAL WITH HIGHS IN THE LOWER TO MID 80S AND LOWS MAINLY IN THE 60S. MONDAY NIGHT THROUGH THURSDAY...LONG TERM MODELS WERE IN GOOD AGREEMENT OF DEPICTING BELOW NORMAL 500 MB HEIGHTS AND A GENERAL WEAK TROUGH OVER THE AREA. FOR NOW...KEPT LOW RAIN CHANCES AROUND 20 PERCENT EACH DAY AS MAINLY DIURNAL SHOWERS/STORMS APPEAR TO BE POSSIBLE IN A WEAKLY CAPPED WARM MOIST AIRMASS. TEMPERATURES ARE FORECAST TO BE NEAR NORMAL WITH HIGHS 84 TO 89 AND LOWS IN THE 60S. MBS && .AVIATION... 18Z TAFS SMALL CLUSTER OF SHOWERS AND THUNDERSTORMS MOVED THROUGH KMEM EARLIER THIS MORNING AND WERE DISSIPATING NEAR KMKL AT DISCUSSION TIME. MUCH OF AR WAS SUNNY THIS MORNING...ENHANCING THE LOW LEVEL INSTABILITY AXIS WEST OF THE MS RIVER. SHOWERS AND THUNDERSTORMS TO CONTINUE DEVELOPMENT OVER CENTRAL AND NORTHEAST AR...INCLUDING THE KJBR AREA. EXPECT SOME ENHANCEMENT IN THUNDERSTORM COVERAGE COURTESY OF A MIDLEVEL SHORTWAVE LIFTING INTO MO FROM NORTHEAST OK. KMEM NOT OUT OF THE TSRA CHANCES...BUT AT THIS POINT...ISOLATED MIDAFTERNOON SHRA APPEAR TO BE BETTER BET. LOW/MID LEVEL LAPSE RATES WILL BE MARGINAL AT BEST OVER MUCH OF THE MIDSOUTH THIS AFTERNOON. TONIGHT SHOULD BE A NEAR REPEAT OF LAST NIGHT...WITH ISOLATED OVERNIGHT SHRA AND OCCASIONAL LIFR CONDITIONS AT KMKL. PWB && .PRELIMINARY POINT TEMPS/POPS... MEM 85 66 86 67 / 20 20 50 30 MKL 84 58 86 64 / 20 10 40 30 JBR 83 60 81 65 / 40 50 60 50 TUP 85 61 88 65 / 10 10 30 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Sep 4, 10:15 AM CDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 1015 AM CDT FRI SEP 4 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-051100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1015 AM CDT FRI SEP 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Sep 4, 1:46 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 146 PM CDT FRI SEP 4 2009 ARZ026-027-041930- CRAIGHEAD AR-POINSETT AR- 146 PM CDT FRI SEP 4 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTHWESTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS... NORTHWESTERN POINSETT COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTH OF CASH AT 147 PM CDT...MOVING EAST AT 5 MPH. VERY HEAVY RAIN WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN CRAIGHEAD AND POINSETT COUNTIES SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 230 PM CDT.
Special weather statement, Sep 4, 2:56 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 256 PM CDT FRI SEP 4 2009 ARZ035-042045- CROSS AR- 256 PM CDT FRI SEP 4 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTH CENTRAL CROSS COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTH OF VILLAGE CREEK STATE PARK AT 256 PM CDT. THE STORM WAS NEARLY STATIONARY. VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS THUNDERSTORM. PEOPLE IN CROSS COUNTY...INCLUDING LOCATIONS NEAR VILLAGE CREEK STATE PARK...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 345 PM CDT.
Special weather statement, Sep 4, 3:03 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 303 PM CDT FRI SEP 4 2009 ARZ027-042030- POINSETT AR- 303 PM CDT FRI SEP 4 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTHWESTERN POINSETT COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING DIME SIZE HAIL AND 45 TO 55 MPH WINDS WAS LOCATED 3 MILES SOUTH OF WALDENBURG AT 303 PM CDT. THE STORM WAS NEARLY STATIONARY. PEOPLE IN POINSETT COUNTY SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 330 PM CDT.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 5:34 AM CDT | Areal Flood Advisory | MEG | Cross, Poinsett | 3 hr |
| Sep 4, 7:21 AM CDT | Areal Flood Advisory | MEG | Crittenden, Cross | 3 hr |
| Sep 4, 2:37 PM CDT | Areal Flood Advisory | MEG | Craighead, Poinsett | 113 min |
| Sep 4, 2:54 PM CDT | Areal Flood Advisory | MEG | Mississippi | 2 hr |
| Sep 4, 4:23 PM CDT | Flash Flood Warning | MEG | Cross, Poinsett | 3 hr |
| Sep 4, 5:11 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross | 49 min |
| Sep 4, 5:25 PM CDT | Flash Flood Warning | MEG | Crittenden, Cross | 2 hr |
Nearby
Flash Flood Warnings in Arkansas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.